MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6888540
Medical Device Problem Codes Contamination (1120); Medical Gas Supply Problem (2985)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the inspection of the anesthesia workstation it was discovered that the air gas module was contaminated with water.There was no patient harm.Manufacturer's ref.#: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.According to the received information this was detected during system checkout.There was no patient involvement.Our field service engineer investigated the system on-site and presence of water in the air supply inlet line was detected.When the hose was disconnected a massive expulsion of water mixed with air was observed.Water had entered the anesthesia system through the supplied pressure from the hospital's central air compressor.The hospital staff was informed, and the air intakes of all operating rooms were checked.During the investigation it was found that the air gas module was damaged due to the water that had entered the system.In addition, the patient cassette also needed to be replaced.These parts were replaced and the preventive maintenance (pm) including installation of the pm kit was performed.The system was thereafter successfully tested and released for clinical use.The air gas module regulates the inspiratory gas flow and gas mixture.The water contamination in the air gas module most likely affected the delta pressure sensor mounted on a printed circuit board inside the air gas module.The delta pressure sensor is part of the flow measuring in the gas module.A fault in the delta pressure sensor leads to inaccurate gas flow regulation which will be detected during system checkout and alarms will be activated if the failure occurs during treatment.According to the user's manual, maximum levels of water (h2o < 7 g/m3) in the supplied gases to the anesthesia system must not be exceeded.The conclusion is that the anesthesia system did not fail to meet its specification, as the source of water contamination is moist air gas from the hospital's central air compressor.
 
Event or Problem Description
Manufacturer's reference #: (b)(4).

Brand Name
FLOW-I C40 ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key22370198
Report Number8010042-2025-0001007
Device Sequence Number20837301
Product Code BSZ
UDI-Device Identifier07325710010631
UDI-Public(01)07325710010631(11)230627
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6888540
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown